Alert archive / Nevada / Frost Advisories in 2016

Frost Advisory 5, NWS Elko, NV

September 6, 20166 counties in Nevada

NWS Elko, NV issued this frost advisory at Sep 6, 2016, 10:28 AM PDT for 6 counties in Nevada. It took effect at Sep 7, 2016, 1:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2016, 10:28 AM PDT (17:28 UTC)
In effect from
Sep 7, 2016, 1:00 AM PDT
Expired
Sep 7, 2016, 8:00 AM PDT
In force
7 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 5.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2016-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2016-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2884 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

134 
WWUS75 KLKN 061728
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1028 AM PDT TUE SEP 6 2016

NVZ030-031-034>041-071500-
/O.NEW.KLKN.FR.Y.0005.160907T0800Z-160907T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
1028 AM PDT TUE SEP 6 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. 

* TEMPERATURE...33-36 DEGREES WITH A FEW COLDER SPOTS.

* DURATION...5 TO 7 HOURS.

* IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. SENSITIVE OUTDOOR
  PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED TONIGHT
  THROUGH EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LW
2 follow-up statements
669 
WWUS75 KLKN 062104
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
204 PM PDT TUE SEP 6 2016

NVZ030-031-034>041-071500-
/O.CON.KLKN.FR.Y.0005.160907T0800Z-160907T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
204 PM PDT TUE SEP 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
WEDNESDAY...

* TEMPERATURE...33-36 DEGREES WITH A FEW COLDER SPOTS.

* DURATION...5 TO 7 HOURS.

* IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. SENSITIVE OUTDOOR
  PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LW
805 
WWUS75 KLKN 071448
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
748 AM PDT WED SEP 7 2016

NVZ030-031-034>041-071600-
/O.EXP.KLKN.FR.Y.0005.000000T0000Z-160907T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
748 AM PDT WED SEP 7 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

TEMPERATURES ARE RISING THIS MORNING AND THE ADVISORY IS NO LONGER
NEEDED.

$$

LW

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Sep 6, 9:02 AM PDT, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 6, 9:02 AM PDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Elko NV
902 AM PDT Tue Sep 6 2016

.SYNOPSIS...A weak upper-level disturbance will bring a few high
clouds and gusty afternoon winds across northern Nevada today but
the region will remain dry. Temperatures will warm to above
normal by the end of the week as high pressure maintains dry
conditions across the region.

&&

.UPDATE...The forecast package has been updated to remove the
Frost Advisory and Freeze Warnings.

&&

.PREV DISCUSSION... /ISSUED AT 248 AM /

SYNOPSIS...A weak upper-level disturbance will bring a few high
clouds and gusty afternoon winds across northern Nevada today but
the region will remain dry. Temperatures will warm to above
normal by the end of the week as high pressure maintains dry
conditions across the region.

SHORT TERM...Today through Wednesday. An subtle short wave
disturbance traversing southern ID will bring a few high clouds
and winds to Humboldt and Elko counties but entire state will
remain dry. Temperatures will continue to climb today and
Wednesday broad troughing pattern breaks down with steadily rising
500 mb heights anticipated over across the Great Basin region for
the next several days. Short term temperature trend is a bit
slower than 24 hour prior with temperatures across the state
running 2 to 3 degrees warmer than this time yesterday.
Nonetheless, light winds and less surface moisture will make for a
slightly better radiational cooling environment than last night
so widespread temperatures are still entirely possible across
large portion of the state. Freeze warning remains in effect for
all but Humboldt county and far eastern Elko county near West
Wendover while a frost advisory remains in effect for Humboldt
county.

LONG TERM...Wednesday night through Monday. The period begins with
upper ridge centered off the west coast with a dry northwest flow
aloft over northern and central NV. Temperatures start out near
normal with highs in the upper 70s to the mid 80s then climb 5 to
8 degrees above normal by the weekend as upper ridge strengthens
over the region. On monday a short wave will dive down from the
north bringing much cooler air with highs back in the 60s to the
lower 70s north. Little in the way of moisture with this system so
an isolated shower or thunderstorms across the extreme northeast
is the most that this system will produce.

AVIATION...VFR conditions next 24 hours.

FIRE WEATHER...West to southwest winds will pick up this
afternoon mainly across northern Nevada in the 15 to 25 mph range
but should remain below critical levels. Lighter winds are
expected Wednesday through the rest of the week as the pressure
gradient relaxes. Relative humidity will reach critical thresholds
each day but dry weather combined with lighter winds will preclude
Red Flag conditions.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM PDT this morning for Northeastern Nye
County-Northern Elko County-Northern Lander County and Northern
Eureka County-Northwestern Nye County-Ruby Mountains/East
Humboldt Range-South Central Elko County-Southern Lander County
and Southern Eureka County-Southwestern Elko County-White Pine
County.

Frost Advisory until 9 AM PDT this morning for Humboldt County.

&&

92/99

Nearby

Frost Advisories in Nevada, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.